The global weak solutions of compressible Euler equation with spherical symmetry

  • Tetu Makino
  • Kiyoshi Mizohata
  • Seiji Ukai


We shall study the compressible Euler equation which describes the motion of an isentropic gas. Many global existence theorems have been obtained for the one dimensional case. On the other hand, little is known for the casen>-2. No global weak solutions have been known to exist, but only local classical solutions. In this paper, we will present global weak solutions first for the casen>-2. We will do this, however, only for the case of spherical symmetry with γ=1, by using a modified Glimm’s method.

Key words

compressible Euler equation shock wave Riemann invariant Glimm’s difference scheme 


  1. [1]
    X. Ding, G. Chen and P. Luo, Convergence of the Lax-Friedrichs scheme for isentropic gas dynamics, (I), (II). Acta Math. Sci.,5, (1985), 483–500, 501–540.MathSciNetGoogle Scholar
  2. [2]
    X. Ding, G. Chen and P. Luo, Convergence of the Lax-Friedrichs scheme for isentropic gas dynamics, (III). Acta Math. Sci.,6, (1986), 75–120.Google Scholar
  3. [3]
    R. DiPerna, Convergence of the viscosity method for isentropic gas dynamics. Comm. Math. Phys.,91 (1983), 1–30.MATHCrossRefMathSciNetGoogle Scholar
  4. [4]
    J. Glimm, Solutions in the large for nonlinear hyperbolic systems of equations. Comm. Pure Appl. Math.,18 (1965), 697–715.MATHCrossRefMathSciNetGoogle Scholar
  5. [5]
    T. Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems. Arch. Rational Mech. Anal.,58, 1975), 181–205.MATHCrossRefMathSciNetGoogle Scholar
  6. [6]
    P.D. Lax, Hyperbolic Systems of Conservation Laws and the Mathematical Theory of Shock Waves. SIAM Reg. Conf. Lecture 11, Philadelphia, 1973.Google Scholar
  7. [7]
    T. P. Liu and J. Smoller, On the vacuum state for the isentropic gas dynamics equations. Adv. Appl. Math.,1 (1980), 345–359.MATHCrossRefMathSciNetGoogle Scholar
  8. [8]
    A. Majda, Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables. Springer-Verlag, New York, 1984.MATHGoogle Scholar
  9. [9]
    T. Makino, S. Ukai and S. Kawashima, Sur la solution à support compact de l’équation d’Euler compressible. Japan J. Appl. Math.,3 (1986), 249–257.MATHCrossRefMathSciNetGoogle Scholar
  10. [10]
    T. Nishida, Global solutions for an initial boundary value problem of a quasilinear hyperbolic system. Proc. Japan Acad.,44 (1968), 642–646.MATHCrossRefMathSciNetGoogle Scholar
  11. [11]
    T. Nishida and J. Smoller, Solutions in the large for some nonlinear hyperbolic conservations. Comm. Pure Appl. Math.,26 (1973), 183–200.MATHCrossRefMathSciNetGoogle Scholar
  12. [12]
    L.A. Ying and C.H. Wang, Global solutions of the Cauchy problem for a nonhomogeneous quasilinear hyperbolic system. Comm. Pure Appl. Math.,33 (1980), 579–597.MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© JJIAM Publishing Committee 1992

Authors and Affiliations

  • Tetu Makino
    • 1
  • Kiyoshi Mizohata
    • 2
  • Seiji Ukai
    • 2
  1. 1.Department of Liberal ArtsOsaka Sangyo UniversityDaito-shi, OsakaJapan
  2. 2.Department of Information SciencesTokyo Institute of TechnologyTokyoJapan

Personalised recommendations